MAUDE Adverse Event Report: EXACTECH, INC. ADVANCED PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. ADVANCED PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-07-29
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient experienced a right knee surgical procedure approximately 2 years 2 months post initial implant.Preoperative diagnoses: failed right total knee arthroplasty secondary to premature polyethylene wear from a recalled polyethylene insert and aseptic loosening of the femoral component.Revision right.Total knee arthroplasty of femoral, tibial, and patellar components.Patient was revised to competitor's implants.Infection work-up was negative.There was some early polyethylene synovitis, but no signs of infection or purulence.There was early wear of the patellar button on the lateral facet with flattening, it was exchanged.On gross inspection of the tibial insert, there were no obvious signs of significant wear, there were a couple of areas of some pinning.There was failure of bony ingrowth for the femoral component, it was removed.Tibial component was removed.Tile patient was awoken from anesthesia and transferred to the recovery room in stable condition.No complications.Device will not be returned.No breakage of device or surgical delay/prolongation reported.There is no additional information available.
 
Additional Manufacturer Narrative
Related: mfr #1038671-2023-01673 report 1 of 3.Report 3 of 3.Additional manufacturer narrative- report 2 of 3.D10.Concomitants: z068146, 02-022-35-3509 - truliant tib imp ps insert sz 3.5 9mm; 6616265, 02-020-12-0335 - truliant ps por fem ps por right sz 3.5; 7004702, 02-022-55-3525 - truliant por tib tray size 3.5f/2.5t; 30000, 02-029-99-1001 - fluted headless pin 3.0" square head, pk2; 359010, 02-029-99-1002 - threaded head pin 2.3" square head, pk2.These devices are used for treatment not diagnosis.There is no additional information available.Pending investigation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h3 - the reason for the revision reported may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Failure of the bone to thoroughly grow into the femoral component may have lead to loosening at the bone-implant interface; however, this cannot be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation.The following sections were corrected: h6 - component code.

Brand Name
ADVANCED PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19567639
Report Number1038671-2024-01999
Device Sequence Number6954291
Product Code JWH
UDI-Device Identifier10885862314277
UDI-Public10885862314277
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number200-07-29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale